Jump to content

embalado: withdrawal struggles


embalalabo

Recommended Posts

Hi there,

I’ve been trying to withdraw from SSRIs for about 3 years in and off without success.

2015- I was started on Zoloft 100mg after a prolonged depressive episode (possibly PND). 
I tried to come off them about 18months later ago. Withdrew too quickly and ended up being put back on Prozac - up to 40mg by January 2020). 
I have tried tapering once before and then started again in February 2020 (5 years after starting SSRIs). 

Reduced to 20mg for 4 months before 10mg for another month and withdrawing completely in August. Started on CBD oil a week later. 
I was fine for about 6 weeks but am now really struggling. Feeling depressed, anxious ++, nauseous, can’t sleep.
Really here to look for support.

Should I go back on something and taper slower or shall I persevere given that I’m 11weeks clear...?! 
 

So happy to have found somewhere to help realise I’m not the only one struggling to come off antidepressants. It was never right for me and other therapies have helped more than anything else. 
 

🙂 
 


 

Edited by Gridley
Link to post
  • Moderator

Welcome to SA, embalabo.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  A list format is best.

 

Account Settings – Create or Edit a signature.

 

A question: when you were taking the 40mg Prozac, how were you feeling?  What were your symptoms?

 

Your taper of Prozac was very fast and as a result you are now experiencing withdrawal from Prozac.

 

 

 

When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

These explain the healing process really well.

 

 

 
Reinstatement of a very small dose of the original drug, in your case, Prozac, is the only known way to help alleviate withdrawal syndrome.  The only alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months or longer.  
 
Reinstatement isn't a guarantee of diminished symptoms for everyone but it's the best tactic available.  At 11 weeks out, you're still in the time period where reinstatement predictably works, up to 3 months after last dose.  We usually suggest a much smaller reinstatement dose than your last dose.  These drugs are strong, your system has become sensitized and If you take too high a dosage it may be too much for your brain and can cause you become more unstable.  If you do reinstate,  once you've stabilized, which can take several months,  you can begin a 10% per month taper down to zero.  
 
 
Please read:
 
About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic
 
If you want to reinstate, please let us know and we can suggest a reinstatement dosage.  Please don't reinstate without letting us suggest a dosage.
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Add in one at a time and at a low dose in case you do experience problems. Get supplements that are single ingredient (not mixed with other types of supplements).

 

This is your Introduction topic, where you can complete your drug signature, answer my question, ask your own questions and connect with other members.  We're glad you found your way here.
 
 
 
 
 
 

 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020, 7-week Ativan-Valium crossover + change to one 18.75mg dose, w/1 month hold.

Feb. 9, 2021, begin 10% every 4 weeks taper.  Current dose as of April 10: 13mgai.  Taper is 31% complete.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg.


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy